Turkish Journal of Analysis and Number Theory
ISSN (Print): 2333-1100 ISSN (Online): 2333-1232 Website: http://www.sciepub.com/journal/tjant
Open Access
Journal Browser
Go
Turkish Journal of Analysis and Number Theory. 2018, 6(2), 57-60
DOI: 10.12691/tjant-6-2-5
Open AccessArticle

A Necessary Condition for the Existence of the Asymptotic Density in Kolakoski Sequence

Abdallah Hammam1,

1Département de Mathématiques, Faculté des sciences, Université Moulay Ismaïl, 50020 Meknès, Morocco

Pub. Date: April 30, 2018

Cite this paper:
Abdallah Hammam. A Necessary Condition for the Existence of the Asymptotic Density in Kolakoski Sequence. Turkish Journal of Analysis and Number Theory. 2018; 6(2):57-60. doi: 10.12691/tjant-6-2-5

Abstract

We investigate here the Oldenburger-Kolakoski sequence with K1=1. In the first part, we give some expressions of the discrepancy function δ(n) representing the difference between 2s and 1s in K1K2Kn. The discrepancy could be interpreted as a perturbation of a certain equilibrium. Our main result is a necessary and sufficient condition for the existence of the asymptotic density. In the last section, we present an algorithm to generate the sequence terms and a formula for the term Kn.

Keywords:
Kolakoski sequence recursive formula asymptotic density

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Keane and C. Series (eds.), Ergodic Theory, Symbolic Dynamics and Hyperbolic Spaces, Oxford University Press, 1991, pp. 35-70.
 
[2]  C.Kimberling,http://faculty.evansville.edu/ck6/integer/index.html.
 
[3]  N. J. A. Sloane, The On-line Encyclopedia of Integer Sequences, published electronically at http://oeis.org.